Couldn't find what you looking for?

TRY OUR SEARCH!

Alcohol and antibiotics: will alcohol have a negative effect while taking azithromycin

Loading...

Guest wrote:

_[removed]_ wrote:

will alcohol have a negative effect while taking azithromycin

Reply

Loading...

Yes. - It will reduce or stop the drug's effectiveness in stopping your infection.
Reply

Loading...

I doubt that alcohol will have any negative effect on antibiotics, but it was casually stated above that it does, please show studies that prove this, be specific--because we don't believe you.
Reply

Loading...

Alcohol does not reduce the effectiveness of azrithromycin according to data provided by Pfizer, the manufacturer.

The physiological impact of alcohol consumption on the body, depending on the quantity, may reduce the immune response to infections and make the condition more difficult to treat. Dehydration coupled with the impact on normal liver function will also complicate treatment.

However, for the vast majority of infections, azrithromycin will be effective, despite the alcohol consumption.

P.S., I'm not a really a Doctor, just a Genius
Reply

Loading...

I checked for possible pharmacokinetic interactions between alcohol (ethanol) and azithromycin. Ethanol interacts, as an inducer and substrate to CYP2E1 (a P-450 cytochrome in the liver). There are one or two minor P-450 interactions with azithromycin that I have seen in references on the web at reliable sites. None involve CYP2E1. There are no significant interactions of azithromycin with P-450 cytochromes that have been reported (None listed in Merck Manual). Therefore it is probably safe to conclude that ethanol will not affect the hepatic metabolism of azithromycin. Of course if you have liver disease and "need" a drink, that's another issue entirely. It is conceivable that alcohol will affect the absorption of azithromycin. So it is probably prudent not to drink alcohol in the hours before or after taking azithromycin. I am not a physician (I'm a biochemist), and I only mention this for discussion, not medical advice. If you want to drink alcohol and take medication, do so at your own risk.
Reply

Loading...

As the biochemist stated, it it is not metabolized by the same CYP 450 isoenzyme as alcohol, which he stated induces CYP2E1 (I did not look this up to confirm, but there are charts on the web). Therefore it will not induce (lower the effect of the med) or inhibit (raise the effect of the med yielding more side effects). This is providing the CYP enzymes mentioned are correct. Alcohol will diminish your immune response so I would not get blown out but a few drinks shouldn't hurt. If you're already immunocompromised (steroids, HIV, Cancer, chemo, or tranplant patient on antirejection meds) I would avoid the booze in this case. I'd always suggest discussing with your doctor or provider first to confirm.
N P
Reply

Loading...

I was thinking it would use its resources to attack the yeast in beer and not concentrate fully on the infection.
Reply

Loading...

Last time I had bronchitis I was prescribed Azithromycin and Prednisone. Now, I'm not sure which one specifically causes my reaction, but I drank just one beer while on it and I was nearly catatonic while the alcohol was in my system. So I wouldn't suggest drinking at all while you're taking either.
Reply

Loading...

Can I drink beerwithout aftereffect after 35h I stopped azithromycin?
Reply

Loading...

Drinking alcohol with azithromycin(z-pack) will not affect you. It doesn't decrease the effectiveness of the drug. There is no interaction. Except it might make you a little bit drunker than usual. I have consulted with many doctors and pharmacists on this. Just take it a few hours before you start drinking to reduce drowsiness and headache. Other than that you'll be fine. Some antibiotics have an affect with alcohol, especially flagyl, but z-pack is fine. Enjoy!!
Reply

Loading...

dude! even if alcohol doesnt effect azithromycin actually working, it could give you the worst diarrhea of your life, trust me, either barely drink or wait until its done. the azithromycin already affects the stomach and causes diarrhea and the alcohol on top of it just makes it excruciating. you can laugh at this, or take it for what it is cuz it was no joke when it happened to me.
Reply

Loading...

If you want to avoid diarrhea while taking an antibiotic you need to put probiotics back in your system either by eating yogurt or taking a supplement. A Z-pac has the highest tendency to give stomach problems and diarrhea of any antibiotic I have ever taken. I recommend eating yogurt at least once a day or taking a probiotic such as acidophilus as a supplement. It's best to start this as soon as you start the antibiotic rather than waiting for the diarrhea and then trying to fix the problem.
Reply

Loading...

Ok, nuff said. I did it. A few days ago, I had a bad tonsillitis on my holiday in Asia. So I took the medicine im the afternoon, but had more than an average drink at night. One night I got pretty hammered. I didn't have the sensation that I got more drunk, and I didn't get any form of diarrhea or any other side effect. It seemed to work fine together.
Although... the medicine (3 times 250 mg.) didn't completely cure my tonsalitis. I'd give a 60% improvement, but thats it. I won't go into analyzing these outcomes, I'll leave that to the doctors, but for those who are curious: that's what it did to me.
Reply

Loading...

Alcohol has no effect on the drug itself, but may pose minor side effects. Nothing to stop drinking over.
Reply

Loading...